Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Undiagnosed immune and neurological disorder, neutropenia, stable white count, want to take Botox injection in feet. Effect on immune system?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
My 9 year old daughter has had an undiagnosed immune and neurological disorder since the age of 2. She has neutrapenia, but has had a very stable white count for the last year. We are interested in getting Botox injections into her feet and ankles due to severe tightness and tone. However, I am very concerned about how that may effect her immune system. I know they say Botox is safe, but does it cause your white count any extra stress? Whenever my daughter's white count and anc bottom out it has usually been after a cold or other illness.
Posted Mon, 23 Apr 2012 in Brain and Spine
Answered by Dr. Rhea Chanda 31 minutes later

Thanks for the query.

Botox is usually contraindicated in case of neurological and immunological disorders. It causes formation of cross reacting antibodies leading to worsening of immunological disorder.

However, recent study has shown that it doesnt have any effect on white count.

I would suggest you to discuss these issues with your treating doctor.

I hope this answers your query.

I will be available for the follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor